MAUDE Adverse Event Report: COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14429
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a stent placement procedure, an open-end ureteral catheter separated.Two small device fragments remained in the patient but were successfully recovered by the surgeon.Additional event information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received 28apr2022: as reported, the separated device pieces were removed during the same procedure.The patient was not hospitalized nor was there prolonged hospitalization due to this occurrence.There were no adverse effects.
 
Additional Manufacturer Narrative
Additional information: b5, d9, h6: health effect - impact code (annex f) h3: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during a stent placement procedure, an open-end ureteral catheter separated.Two small device fragments remained in the patient but were successfully recovered by the surgeon.The separated device pieces were removed during the same procedure.The patient was not hospitalized nor was there prolonged hospitalization due to this occurrence.There were no adverse effects.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, and quality control data.A catheter was returned as well as material from the catheter.They were returned in a specimen jar, and there were three additional pieces of material.The packaging was also returned, labelled with lot 9984139.The catheter measures 68.3 cm and the distal tip of catheter has a jagged melted appearance.(1) catheter material measures approximately 2.2 cm-distal tip is round and smooth, proximal end is jagged and has a pinched appearance (2) catheter material measures approximately 3 mm-both ends have melted appearance (3) catheter material measures approximately 1 mm-both ends have melted appearance, one side also has a slight pinched appearance a review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Do not withdraw the catheter while deflected in the cystoscope/endoscope.The catheter was returned in 3 separated points.The points of separation varied in appearance: 4 appeared melted, 1 appeared jagged and pinched, and 1 appeared melted and slightly pinched.A clinical assessment was carried out which concluded the most probable cause of this event is related to inadvertent user/procedural issues (possible difficulty with insertion/removal of device, manipulation of the device during use, etc.) and/or concomitant device use (although it is not noted that a laser, etc.Was used during the procedure, the melted appearance noted upon visual inspection indicates that the device may have inadvertently came into contact with a laser, etc.) however it was not possible to also rule out patient factors/condition.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
OPEN-END URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14160683
Report Number1820334-2022-00617
Device Sequence Number5932230
Product Code KOD
UDI-Device Identifier00827002144293
UDI-Public(01)00827002144293(17)220830(10)9984139
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2022
Device Model NumberG14429
Device Catalogue Number020014
Device Lot Number9984139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer04/28/2022
05/25/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/11/2022
05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown